Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

On Efexor, developed an itch, irritation, soreness around the vaginal and rectum area. Allergic reaction?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5376 Questions
After two years on Efexor, now on 37.5 I have developed an itch, irritation, soreness around the vaginal area. This becomes quite sore when urinating. Also similar problem around the rectum area.. Could this be an allergic reaction of some type.
Posted Sun, 30 Jun 2013 in Medicines and Side Effects
Answered by Dr. Grzegorz Stanko 1 hour later

Thank you for the query.

In this area the most common reason of irritation is a fungal infection. It is more possible if you have had antibiotics course recently or this area were quite moist (sweated) for some time. Moisture gives fungi great environment for development. Typical fungal infection gives red and dry area with severe itching.
Pain while urinating can indicate first part of the urinary tract infection (urethra infection) and is most likely related to this irritation.

Allergic reaction is always possible. Moreover, there might be a combination of allergic and fungal factors. Bacterial infection is also possible.

The best way to diagnose it is swab test. This will allow to determine the reason of your symptoms and proper treatment can be ordered. To do that, you should visit dermatologist.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor